question-icon

BP patient. Taking nebistar 2.5. I am having sexual problem. Risk of being impotent?

default
Posted on Sat, 13 Oct 2012
Question: Hello Sir am an BP patient,i was taking nebistar 2.5(nebivolol hydrochloride tablets IP 2.5mg) since 3 year but later i reduced to 1.25 mg...now actually i have problem for sex.......b4 very active now its came down,no interst am only 29 yearold..so because of this sexual issue,shall i stop this medicenes or this is happend bcose of something else........so am worried that if i continue this medicenes i be impotent..with this nebistar am taking Flupentixol Melitracen medicene also.i thinks this is for depression...my nebistar dose only 1.25 now.is it true that it will affect my sex..
doctor
Answered by Dr. Raju A.T (4 hours later)
Hi,

Thanks for your query.

Most of the Antihypertensive medications belonging to the class of the drugs like Nebivolol do have some effect on the sexual desire and the erection.Specially atenolol is known to cause such side effect more when compared to other drugs in the class.

Though rare Nebivolol can be considered the culprit here.There are chances of it being the cause for your low sex drive.

Do get the medications revised from your treating doctor and get yourself placed on a better substitute.

Flupentixol is not known to cause any such effects on the sex performance, hence I do not doubts its efficacy.

Hope I answered your query.

Wish you good health.

regards,

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T (55 minutes later)
actually am in abu dhabi now,so i can cosult doctor when i go next vacation.Hopefully January 2013..so shall continue upto next year..its only 1.25 mg.even this small dosage will affect my sex?? but when i consulted one urologist,,then he checked my penis..he told me that u dont have erection problem..may be because of ur mental issues,i asked him its came becose of bp tablet,,then he told me that small dosege will not make problem...i remeber that time i was having some personal problemm,too much tension..he prescribe some medicenes but i didnot take that..but later its came normal.........what i will do doctor..
doctor
Answered by Dr. Raju A.T (6 minutes later)
Hi,

Thanks for writing back.

Yes, the urologist is right in saying that mental stress do cause some problems in sexual performance.

I also agree that the dosage is very low to cause such a side effect but it can't be completely denied.You can continue the medications and practice mind relaxation exercises like Yoga and meditation.If you see no improvement then there would be need for the medication to be revised.

Regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Raju A.T (0 minute later)
actuallyi stoped medicenes since 3 months,then bp came normal..bcose i go walking,exercise and weight also reduced..but last day i cant sleep,from that time again problem of sex.am so sensitive,even small issue make my mind problem..i read lot of online sites and i was controlling myself abt depression.its happend again becose one day i was not able to sleep well.then that night i took one nebistar 1.25 mg then i slept..is this medcenes enbles for sleeping well??? what abt if i continue only the flupentixol meletracin tablet........give me good solution doctor.
doctor
Answered by Dr. Raju A.T (10 minutes later)
Hi,

No , Nebistar do not have effect on sleep cycle or psychological performance.

It could be your belief about the medication which has led you to sleep with nebistar.

Do practice mind relaxation exercises like yoga and meditation , they do help to over come such stress and mental susceptibility.

There would be no problem in you continuing only on the flupentixol , but do observe your blood pressure readings every week.

Wish you speedy recovery.

regards,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Raju A.T

General & Family Physician

Practicing since :2008

Answered : 4433 Questions

premium_optimized

The User accepted the expert's answer

Share on
BP patient. Taking nebistar 2.5. I am having sexual problem. Risk of being impotent?

Hi,

Thanks for your query.

Most of the Antihypertensive medications belonging to the class of the drugs like Nebivolol do have some effect on the sexual desire and the erection.Specially atenolol is known to cause such side effect more when compared to other drugs in the class.

Though rare Nebivolol can be considered the culprit here.There are chances of it being the cause for your low sex drive.

Do get the medications revised from your treating doctor and get yourself placed on a better substitute.

Flupentixol is not known to cause any such effects on the sex performance, hence I do not doubts its efficacy.

Hope I answered your query.

Wish you good health.

regards,